Risk Premia and Volatilities in a Nonlinear Term Structure Model

Peter Feldhütter, Christian Heyerdahl-Larsen, Philipp Illeditsch

Research output: Contribution to journalJournal articleResearchpeer-review

183 Downloads (Pure)

Abstract

We introduce a reduced-form term structure model with closed-form solutions for yields where the short rate and market prices of risk are nonlinear functions of Gaussian state variables. The nonlinear model with three factors matches the time-variation in expected excess returns and yield volatilities of US Treasury bonds from 1961 to 2014. Yields and their variances depend on only three factors, yet the model exhibits features consistent with Unspanned Risk Premia (URP) and Unspanned Stochastic Volatility (USV).
Original languageEnglish
JournalReview of Finance
Volume22
Issue number1
Pages (from-to)337–380
Number of pages44
ISSN1572-3097
DOIs
Publication statusPublished - Feb 2018

Keywords

  • Nonlinear term structure models
  • Expected excess returns
  • Stochastic volatility
  • Unspanned risk premia
  • Unspanned stochastic volatility

Cite this